I went started weening myself off paxil as I felt I didn't need it anymore. Then I started getting horribly depressed, suicidal... almost took my life. Now I am back on Paxil and I still am having horrible anxiety, when will I feel normal again?
Are you in any kind of psychiatric or psychological therapy? I believe there are 8 different "ways" psychologists and psychiatrists approach and help a patient with problems. A lot of people try taking themselves off their medication because they feel normal only to realize that it was the medication that was making them feel better. I've been on different medications for my severe depression/anxiety/panic disorder and I've had different therapists that had different approaches. I always felt better when I used the medication in conjunction with regular visits to a mental health professional.
If something isn't working like it used to or you don't feel you are getting better, a different therapist's approach works wonders, and there are so many medications out there these days that you should (Hopefully! I will keep my fingers crossed for you) be able to find some kind of combination that works for you if you are able to work with a doctor that truly understands you. You are more than welcome to ask me any questions if this answer has been any help to you :) Good luck and I hope you start feeling like you want to soon.
My sis takes it and she did the same thing and within 72 hours she was feeling like life is ok. I am so sorry to hear that, please feel better and know that you are probably a special person who is needed and loved, be strong and it will all work out my friend. I promise, please let me know how long it took and I bet three days you will feel all back to norm... good luck
I agree with the first two answers. One thing: I have noticed that a number of former Pts. and a former Dr. I knew did the same thing and it took them 2 wks. to get back on track and 2 to 4 wks to get their sleep habits back to normal.So, PLEASE don't freak if it takes a little longer than you would like. If you were ok once before on this drug, then you will be ok again. Watch some comedies and rent some positive movies.Hang around people who support you and stay away from jerks. I find that a little hard to do, but hey... It looks like you have good friends here that give you good advice. So, you will be OK! I personally hug my dogs when i have bad days. I'm not kidding.Whatever the hell works! I hope you get some sleep,peace.
I know the many, many, many times I have tried to ween myself off of Paxil I did it too fast and I felt the same way you did. (I've been on it for 8 1/2 years). Most likely it wasn't really you that wanted to kill yourself, but it was the horrible side effects of trying to get off of the Paxil that made you feel that way. One of the times I went way, way too fast when trying to get off of Paxil and I was able to sympathize with the woman who drowned her kids in the bath tub and knew then that I had to go back up to my normal Paxil dose. When you don't ween yourself properly the side effect literally make you insane!! I am so happy to say that I started to ween myself off, (once again) this past Tuesday! I'm super excited this time because I am at the end of my 4th day and have felt NO side effects at all!! What I am doing different is SO simple that I am kicking myself for never thinking of it! I actually read it either here or on another website.
First what I was doing wrong... I take 40mg of Paxil and I always take it at night because I heard it can make you tired. So everytime I've tried to ween myself I cut off 5mg and take it at night as normal. Well I never thought to take it in the morning so I didn't feel the side effects during the day. I also didn't think to take half of my newly cut down dose before bed and the other half when I wake up in the morning... DUH... this has made tapering so super easy so far! Usually when I try to taper down I start feeling all the usual crazy side effects within 2 days, and like I said it's been 4 days and no side effects at all!! This is truely HUGE for me! The last time I tried I had only cut off about 3 mg's, (and taking my dose at night) and was feeling the side effects within 2 days so I thought I was doomed to be on this poison forever! If you still want to get off of it this is the way I would recommend to anyone and everyone! As far as feeling horrible after trying to ween yourself and then taking a full dose again... I would always feel better the next day, or the day after at the most once I took my normal dose. I hope you are ok now!?
Well I've never tried to ween myself off of paxil before, but when I first started taking it almost three years ago, it took about two weeks to take full affect.My estimation for recovery of relief for your symptoms would
be two weeks at the most,although everyone is different.I know it can be frustrating feeling like you're dependent on a pill to make you feel normal,but trust me, it's better than not taking anything.A member of my family recently tried to commit suicide,so I can relate somewhat to what your going through. I'm genuinely sorry you had to go through that.I dont know what your views on religion are, but I know one thing that has helped sustain me through the years has been spending time with my church family and friends and leaning on God for my strength.There's a particular scripture verse that I read every night before I go to bed it states,"Cast all your anxiety on Him(Jesus) because He cares for you",and that's found in the book of I Peter chapter 5,verse 7 . People sometimes aren't there for us when we need them most, but I know from experience that Jesus will ALWAYS be there for you when you need Him.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Sep 2009 • 7 answers
Posted 20 Aug 2013 • 2 answers
Posted 3 Dec 2015 • 2 answers
Posted 4 Sep 2016 • 2 answers
Posted 22 Jan 2017 • 3 answers